Alert archive / Florida / Tornado Warnings in 2010

Tornado Warning 32, NWS Melbourne, FL

September 27, 2010Volusia County, Florida

NWS Melbourne, FL issued this tornado warning at Sep 27, 2010, 7:33 PM EDT for Volusia County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 27, 2010, 7:33 PM EDT (23:33 UTC)
Expired
Sep 27, 2010, 8:05 PM EDT
In force
32 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 125 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 11.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2010-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2010-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1267 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

600 
WFUS52 KMLB 272333
TORMLB
FLC127-280030-
/O.NEW.KMLB.TO.W.0032.100927T2333Z-100928T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
733 PM EDT MON SEP 27 2010

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL AND EASTERN VOLUSIA COUNTY IN FLORIDA...
  THIS INCLUDES THE CITIES OF...SOUTH DAYTONA...PORT ORANGE...PONCE
  INLET...ORMOND BEACH...LAKE HELEN...HOLLY HILL...DAYTONA BEACH...

* UNTIL 830 PM EDT.

* AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LAKE
  HELEN...MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  DAYTONA INTERNATIONAL SPEEDWAY...WILBUR BY THE SEA AND ORMOND BY   
  THE SEA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STRONG BUILDING ON
THE LOWEST FLOOR...IN AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.
KEEP AWAY FROM WINDOWS. GET UNDER A WORKBENCH OR OTHER PIECE OF
STURDY FURNITURE. USE BLANKETS OR PILLOWS TO COVER YOUR BODY.

EVACUATE MOBILE HOMES OR VEHICLES FOR MORE SUBSTANTIAL SHELTER. IF NO
SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS. ABANDON YOUR VEHICLE IF THE
TORNADO IS NEARBY.

&&

LAT...LON 2932 8104 2929 8103 2925 8100 2915 8096
      2909 8091 2889 8116 2897 8127 2938 8107
TIME...MOT...LOC 2333Z 211DEG 17KT 2898 8117

$$


KELLY
2 follow-up statements
146 
WWUS52 KMLB 272347
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
747 PM EDT MON SEP 27 2010

FLC127-280030-
/O.CON.KMLB.TO.W.0032.000000T0000Z-100928T0030Z/
VOLUSIA-
747 PM EDT MON SEP 27 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR EASTERN
VOLUSIA COUNTY...

AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR SPRUCE CREEK...OR
7 MILES SOUTHWEST OF PORT ORANGE...MOVING NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PONCE 
INLET...DAYTONA INTERNATIONAL SPEEDWAY... WILBUR BY THE SEA...SOUTH 
DAYTONA...DAYTONA BEACH SHORES...DAYTONA BEACH...PORT ORANGE...HOLLY 
HILL AND ORMOND BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2898 8113 2903 8120 2933 8106 2929 8103
      2925 8100 2915 8096 2909 8091
TIME...MOT...LOC 2346Z 211DEG 17KT 2906 8112

$$


KELLY
907 
WWUS52 KMLB 280005
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
805 PM EDT MON SEP 27 2010

FLC127-280014-
/O.CAN.KMLB.TO.W.0032.000000T0000Z-100928T0030Z/
VOLUSIA-
805 PM EDT MON SEP 27 2010

...THE TORNADO WARNING FOR CENTRAL VOLUSIA COUNTY IS CANCELLED...

THE SEVERE STORM AND TORNADO THAT PROMPTED THE WARNING HAD WEAKENED
AND NO LONGER APPEARED CAPABLE OF PRODUCING TORNADOES OR OTHER SEVERE
WEATHER...THUS THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN
AND DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE.

LAT...LON 2898 8113 2903 8120 2933 8106 2929 8103
      2925 8100 2915 8096 2909 8091
TIME...MOT...LOC 0004Z 211DEG 17KT 2913 8107

$$


KELLY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Sep 27, 3:47 PM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, Sep 27, 3:47 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
347 PM EDT MON SEP 27 2010

.DISCUSSION...

...WET AND STORMY MID WEEK WITH LOCALLY HEAVY RAINFALL POSSIBLE...

NOW-TUES...EAST COAST SEA BREEZE MORE ACTIVE THAN IN THE PAST FEW
DAYS WITH THE INTERACTION WITH THE LAKE OKEECHOBEE BREEZE KICKING
OFF SCATTERED SHOWERS AND TSTMS OVER BREVARD AND INDIAN RIVER. OFF
TO OUR NORTHWEST...FRONTAL BAND OF SHOWERS AND STORMS CONTINUES TO
SLIDE TO THE SOUTHEAST...CURRENTLY INTO CITRUS...MARION AND SAINT
JOHNS COUNTIES.

THE REMAINDER OF THE AFTERNOON AND EVENING WILL FOCUS ON THE
MENAGERIE OF BOUNDARY INTERACTIONS TAKING PLACE BETWEEN THE SEA
BREEZE AND ONGOING ACTIVITY...WITH THE INTERACTION BETWEEN THE SEA
BREEZE AND THE FRONTAL PRECIP BAND BECOMING DOMINANT LATER THIS
EVENING ACROSS THE ORLANDO METRO AND POINTS NORTH. WITH THE CUT
OFF LOW CURRENTLY SWINGING ACROSS AL/MS AND THE FAR WEST FL
PANHANDLE...FRONT SHOULD HAVE JUST ENOUGH MOMENTUM TO BE SOUTH OF
THE CWA BY MIDDAY TUESDAY. THE PRESENCE OF THE FRONT ALONG WITH
GOOD UPPER LEVEL DIVERGENCE MOVING ACROSS THE AREA SHOULD BE
ENOUGH TO KEEP AT LEAST ISOLATED SHOWERS AND THUNDERSTORMS GOING
THROUGH THE NIGHT.

HAVE BUMPED UP POPS TO 60% OVER THE SOUTH FOR TUESDAY AS PRESENCE
OF FRONT AND SSW FLOW TAPPING INTO THE NW CARIBBEAN MOISTURE WILL
BRING A FAVORABLE ENVIRONMENT FOR ONGOING SHOWERS AND ISOLATED
THUNDERSTORMS THROUGH THE DAY. TEMPERATURES WILL BE A FEW DEGREES
LOWER OVER TODAY WITH MORE CLOUD COVER IN PLACE IN THE MID 80S
ALONG THE COAST TO AROUND 90 IN THE INTERIOR.

TUES NIGHT-WED NIGHT...WHILE MODELS CONTINUE TO WOBBLE WITH EACH
RUN...THE TREND HAS BEEN TOWARD A MORE EASTWARD SOLUTION THAT THE
ECMWF HAS BEEN SHOWING FOR THE PAST FEW DAYS. A SURFACE LOW IS
EXPECTED TO LIFT OUT OF THE NW CARIBBEAN AHEAD OF THE STALLED
FRONTAL BOUNDARY AND MOVE ACROSS SRN AND CTRL FL AND THEN INTO THE
ATLANTIC. ORIENTATION OF SLP/VORT AND PRECIP FIELDS INDICATE
INCREASING BAROCLINIC INTERACTION BETWEEN THE TROPICAL SYSTEM AND THE
SFC FRONT/MID LEVEL TROUGH...BECOMING SORT OF "RIGHT-SIDED" SYSTEM
AS IT MOVES NWD. WHETHER THE LOW IS TROPICAL IN NATURE OR NOT...A
WET AND STORMY TWO DAYS ARE EXPECTED...ESPECIALLY FOR THE
SOUTHEASTERN CWA. ECMWF REMAINS THE SLOWEST MODEL...THE GFS THE
FASTEST...AND GIVEN THE LACK OF A CURRENT ORGANIZED SYSTEM IN THE
AREA SLOWER SEEMS THE WAY TO GO. HPC PROGS HAVE A COMPROMISE
BETWEEN THE TWO WITH AN EMPHASIS ON THE SLOW SIDE.

LATEST HPC QPF TOTALS SUGGEST AROUND 3.0 INCHES NW TO 6.0 INCHES
SOUTHEAST...WHICH ARE AREAL AVERAGES...AND LOCAL MAXIMA CAN
EASILY EXCEED THOSE AMOUNTS. THE MORE EASTERLY TRACK THE MODELS
ARE TRENDING TOWARDS WOULD KEEP THE EXTREMELY HEAVY/EXCESSIVE
RAINFALL TO OUR SOUTH AND EAST... ESPECIALLY AS THE SYSTEM PULLS
PARALLEL LATE WED NIGHT.

FROM PREVIOUS DISCUSSION...
THU-SUN...DIFFERENCES BETWEEN MODELS DURING THIS TIME FRAME BECOME
GREATER AS TIME GOES ON. GIVEN THE DIFFERENCES BETWEEN THE
MODELS AND CONTINUING LACK OF CONSISTENCY...CONFIDENCE IN
EXTENDED FORECAST REMAINS LOW. HAVE INDICATED ENHANCED POPS
THROUGH THURS THEN TRENDED BACK A BIT UNTIL SIGNALS BECOME
CLEARER...BUT KEEPING SCATTERED POPS IN THROUGH THE EXTENDED
PERIOD.

&&

.AVIATION...
SCT SHRA/TSRA ALONG EAST COAST SEA BREEZE ALONG COAST FROM BREVARD
COUNTY SOUTHWARDS INTO OKEECHOBEE COUNTY. FRONTAL PRECIP BAND
DROPPING INTO FAR NW (VCNTY KLEE) AFTER 21Z WITH SCT SHRA/TSRA
SLOWLY MOVING INTO ORLANDO METRO AFTER 23Z. ADDITIONAL SHRA/TSRA
POSSIBLE OVER ORLANDO METRO AND VOLUSIA BEFORE FRONT ARRIVES WITH
ECSB. COVERAGE BECOMING ISOLD AFTER 04Z AS FRONT MOVES SOUTH. TEMPO
IFR/MVFR CONDS POSSIBLE WITH ANY CONVECTIVE ACTIVITY. A FEW STORMS
MAY CONTAIN GUSTS TO 30 KTS THROUGH THE EVENING HOURS.

&&

.MARINE...
SSE FLOW WILL REMAIN ELEVATED AHEAD OF AN APPROACHING WEAK COLD
FRONT WITH SPEEDS UP TO 10-15 KTS NEAR SHORE AND AROUND 15 KTS
OFFSHORE. SEAS REMAIN SHORT AND CHOPPY WITH HEIGHTS 4-5 FT AT 6-7
SEC. WINDS WILL BEGIN TO DECREASE AND VEER TO THE S/SW OVER THE
NORTHERN WATERS LATE TONIGHT AS FRONT NEARS N CENTRAL FL.

OVERALL TREND THROUGH THE MID AND LATE WEEK WILL BE FOR CONTINUATION
OF SHOWER AND STORM CHANCES AND OVERALL DETERIORATION OF BOATING
CONDITIONS. THIS OCCURRING AS FRONTAL BOUNDARY STALLS OVER THE
SOUTHERN WATERS AND LOW PRESSURE FROM THE NW CARIBBEAN DRIFTS
NORTHWARD ALONG THE BOUNDARY WED AND THURS. MAY NEED HEADLINES FOR
AT LEAST THE OUTER WATERS AND SOUTHERN NEAR SHORE LEG BY LATE TUES
OR EARLY WED. SPECIFIC DETAILS GET HARDER TO PIN DOWN THROUGH TIME
AS WITH EXACT PLACEMENT/STRENGTH OF THE LOW APPROACHING FROM THE
NW CARIB UNCLEAR.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  87  74  86 /  40  50  50  60
MCO  74  89  73  87 /  40  50  30  50
MLB  75  87  75  87 /  40  60  60  70
VRB  75  88  77  87 /  40  60  70  70
LEE  73  90  73  88 /  40  50  30  40
SFB  74  89  74  87 /  40  50  40  50
ORL  75  90  74  87 /  40  50  30  50
FPR  75  87  76  86 /  40  60  70  70

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

FORECAST/AVIATION...MOSES
RADAR/IMPACT WEATHER GRAPHICAST....CRISTALDI
Hazardous weather outlook, Sep 27, 11:15 AM EDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1115 AM EDT MON SEP 27 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-272000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1115 AM EDT MON SEP 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A WEAK COLD FRONT WILL DRIFT INTO NORTH FLORIDA TODAY AND REACH
NORTH CENTRAL FLORIDA LATE TONIGHT. MOISTURE WILL CONTINUE TO
INCREASE AHEAD OF THIS BOUNDARY AND ALLOW FOR THE DEVELOPMENT OF
ISOLATED TO SCATTERED STORMS ACROSS THE AREA THIS AFTERNOON. INITIAL
FORMATION IS OCCUR OVER THE TREASURE COAST COUNTIES OF MARTIN AND
SAINT LUCIE...ALONG THE EAST COAST SEA BREEZE. COVERAGE WILL
INCREASE FARTHER NORTH ALONG THE BOUNDARY...AND OVER THE INTERIOR
ALONG AND AHEAD OF BOTH THE WEST COAST SEA BREEZE AND THE SURFACE
COLD FRONT. ADDITIONAL STORMS WILL FORM ALONG ANY OUTFLOW BOUNDARY
INTERACTIONS FROM LATE AFTERNOON WELL INTO THIS EVENING. STORMS THAT
FORM OVER THE INTERIOR WILL BE ABLE TO MOVE BACK TOWARD THE VOLUSIA
AND NORTHERN BREVARD COAST...AND THEN EVENTUALLY TOWARD THE TREASURE
COAST COUNTIES. LATER TONIGHT.

THE MAIN STORM THREATS WITH ANY STRONGER STORMS WILL BE FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF GUSTY WINDS...AND HEAVY DOWNPOURS.

...MARINE THUNDERSTORM GUST IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM OVER THE INTERIOR
THIS AFTERNOON AND WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS
UP TO 35 TO 40 MPH. STEERING LEVEL WINDS WILL PUSH ANY OF THESE
STORMS TO THE NORTHEAST AROUND 15 TO 20 MPH AND BACK TOWARD THE
COAST AND POSSIBLY OFFSHORE...MAINLY NORTH OF THE CAPE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE WEAK FRONTAL BOUNDARY THAT WILL DRIFT INTO NORTH CENTRAL
FLORIDA TUESDAY IS EXPECTED TO REMAIN NEARLY STATIONARY OVER THE
AREA.

AN AREA OF LOW PRESSURE IS THEN EXPECTED TO DRIFT NORTH FROM THE
CARIBBEAN ALONG THIS BOUNDARY DURING THE MID TO LATE WEEK. THIS
SYSTEM WILL HAVE THE POTENTIAL TO BRING HEAVY RAINFALL AND
DETERIORATING MARINE CONDITIONS ACROSS THE REGION. INTERESTS IN
EAST CENTRAL FLORIDA SHOULD MONITOR THE LATEST FORECASTS ON THIS
DEVELOPING SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WEITLICH/CRISTALDI

In the hours before

Special weather statement, Sep 27, 2:31 PM EDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
231 PM EDT MON SEP 27 2010

FLZ047-271915-
SOUTHERN BREVARD COUNTY-
231 PM EDT MON SEP 27 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER EASTERN BREVARD COUNTY...

* UNTIL 315 PM EDT.

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM
INDIALANTIC TO GRANT AND MELBOURNE BEACH...MOVING NORTH AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MELBOURNE...INDIALANTIC...INDIAN HARBOUR BEACH...SATELLITE
BEACH...PINEDA...MERRITT ISLAND...AND PATRICK AIR FORCE BASE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2794 8052 2788 8050 2788 8071 2834 8075
      2834 8071 2828 8069 2834 8071 2834 8066
      2834 8065 2829 8066 2823 8063 2828 8061
      2834 8064 2835 8062 2833 8059 2820 8059
      2811 8057 2789 8046 2788 8046
TIME...MOT...LOC 1830Z 167DEG 13KT 2811 8057 2793 8061

CRISTALDI
Special weather statement, Sep 27, 5:00 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
500 PM EDT MON SEP 27 2010

FLZ053-272200-
OSCEOLA-
500 PM EDT MON SEP 27 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXCESSIVE
LIGHTNING OVER OSCEOLA COUNTY...

* UNTIL 600 PM EDT.

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING EXCESSIVE LIGHTNING 6 MILES SOUTHWEST OF
LAKE MARIAN...MOVING NORTH AT 15 MPH. ADDITIONAL STORMS ARE EXPECTED
TO DEVELOP NORTHWARD TOWARD KISSIMMEE AND SAINT CLOUD.

THESE STORMS ARE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...
DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. IF YOU ARE
OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY FROM TREES.

LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.

BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF
LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM
THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS
POSSIBLE.

GUSTY WINDS UP TO 40 MPH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND.

HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME
ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD
SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND
LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2834 8127 2832 8097 2773 8109 2778 8120
      2783 8123 2784 8124 2784 8127 2785 8129
      2794 8135
TIME...MOT...LOC 2059Z 194DEG 14KT 2784 8116

KELLY
Special weather statement, Sep 27, 7:01 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
701 PM EDT MON SEP 27 2010

FLZ041-044>046-141-144-280000-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY-
701 PM EDT MON SEP 27 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXCESSIVE
LIGHTNING AND STRONG WIND GUSTS OVER LAKE COUNTY...WESTERN ORANGE
COUNTY...SEMINOLE COUNTY...SOUTHERN VOLUSIA COUNTY...

* UNTIL 800 PM EDT.

AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BOUNDARY COLLISION IS IMMINENT WHICH SHOULD INCREASE THE COVERAGE
AND INTENSITY OF STORMS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING AND
GUSTY DOWNBURST WINDS. MOVEMENT WILL BE NORTHEAST AT 20 MPH.

THE STORMS WILL BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED
AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF
COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY
FROM TREES.

LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.

BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF
LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM
THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS
POSSIBLE.

GUSTY WINDS OF 40 TO 50 MPH MAY CAUSE UNSECURED OBJECTS TO BLOW
AROUND.

HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME
ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD
SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND
LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2912 8100 2901 8089 2898 8087 2898 8089
      2893 8086 2895 8085 2892 8082 2894 8085
      2892 8086 2890 8084 2834 8163 2833 8173
      2857 8194
TIME...MOT...LOC 2258Z 224DEG 25KT 2880 8122

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 2:28 PM EDTSpecial Marine WarningMLB62 min
Sep 27, 2:31 PM EDTSpecial Weather StatementMLBBrevard44 min
Sep 27, 5:00 PM EDTSpecial Weather StatementMLBOsceola60 min
Sep 27, 7:01 PM EDTSpecial Weather StatementMLBOrange59 min
Sep 27, 7:39 PM EDTSpecial Marine WarningMLB74 min

Nearby

Tornado Warnings in Florida, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.